MAUDE Adverse Event Report: COVIDIEN TA; STAPLER, SURGICAL

COVIDIEN TA; STAPLER, SURGICAL
Model Number TA30V3S
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic lung resection procedure, the stapler exhibited poor staple formation while detaching tissue.Additional suturing of the incision and over sewing of the staple line were performed to address the staple line issue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was received with a fully applied 2.5mm single use loading unit (sulu).Identifying witness mark from automatic firing fixture was present on instrument handle.A malformed staple was stuck in one of the pusher finger slots.The pusher finger from this slot was damaged.Functional testing noted that the malformed staple was removed.The pushers on the sulu were reset and the sulu reloaded into the instrument.The jaw closed smoothly.The pin slide advanced fully.The handle actuated smoothly into pre-clamped and clamped position.The jaw opened, handle unlocked, and pin slide retracted when black release button was depressed.The instrument and sulu were cycled with acceptable results.It was reported that there was issue with staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue may occur if the device was applied over thick tissue exceeding the recommended tissue range.The manufacturing records for each device are thoroughly r eviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: tissue thickness should be carefully evaluated before firing any stapler.Refer to specification chart and the tissue compression re quirement section.Tissue compression requirement refers to the compression requirement of each staple size.The ta loading units should not be used on tissue that will not comfortably compress, or that compresses to less than, the specified compression requirements, displacement may occur, and or hemostasis may not be obtained.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22894360
Report Number2647580-2025-02598
Device Sequence Number20312378
Product Code GAG
UDI-Device Identifier10884521043145
UDI-Public(01)10884521043145(17)271130(10)P2M0461S(20)02
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA30V3S
Device Catalogue NumberTA30V3S
Device Lot NumberP2M0461S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight80 KG